Florida, 2005

Heavy Rain in Florida, July 3, 2005

July 3, 2005 · NWS JAX · 1 event in 1 county or zone

A trained spotter reported 3 inches of water in parking lots at St. Johns Town Center.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A trained spotter reported 3 inches of water in parking lots at St. Johns Town Center.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 3, 8:25 AM EST, 2 hours 55 minutes earlier.

Area forecast discussion, Jul 3, 8:25 AM EST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
925 AM EDT SUN JUL 3 2005

JAX 12Z SOUNDING SHOWS MOIST UNSTABLE AIRMASS REMAINING OVER AREA
WITH TLH SHOWING(ALONG WITH WATER VAPOR) DRIER AIR ALOFT TO THE
WEST. VORTICITY MAX OVER THE LOWER MS RVR WILL MOVE EAST INTO GA
THIS EVENING. RADARS NOW SHOWING SCATTERED SHOWERS OVER W FL COASTAL
COUNTIES MOVING NE. EXPECT ACTIVITY TO INCREASE OVER NE FL ZONES BY
LATE MORNING AND OVER SE GA ZONES LATER THIS AFTERNOON AND EVENING.
LIKELY POPS LOOKS GOOD WITH LOCALLY HEAVY RAINFALL AND POSSIBLY
ISOLATED STRONG STORMS.

.MARINE...SW WINDS AROUND 10 KNOTS WITH SEAS AT 2 FEET TO CONTINUE.
CONVECTION OVER LAND SHOULD MOVE INTO WATERS THIS AFTERNOON AND
EVENING.

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...NONE.

&&

MZ/MT
Hazardous weather outlook, Jul 3, 5:00 AM EST, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
600 AM EDT SUN JUL 3 2005

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-041000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
600 AM EDT SUN JUL 3 2005

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED AGAIN THIS
AFTERNOON...

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED DURING THE MID TO
LATE AFTERNOON AND WILL TAPER OFF IN THE EVENING. THE STORMS WILL
MOVE NORTHEAST AT 10 TO 15 MPH. THIS FASTER STORM MOTION WILL RESULT
IN A LESS HEAVY RAINFALL POTENTIAL...HOWEVER RAINFALL AMOUNTS OF UP
TO 2 INCHES ARE STILL POSSIBLE IN STRONGER STORMS. SINCE THE GROUNDS
ARE ALREADY MORE THAN SATURATED ACROSS THE JACKSONVILLE METRO
AREA...AS WELL AS PARTS OF SOUTHEAST GEORGIA...ANY ADDITIONAL
RAINFALL WILL LIKELY RUNOFF AND CAUSE LOCALIZED FLOODING. MOTORISTS
ARE URGED TO USE EXTREME CAUTION AND TO NOT ATTEMPT TO CROSS ANY
FLOODED ROADWAYS OF UNKNOWN DEPTH. THE OTHER MAIN CONCERNS WILL BE
FREQUENT CLOUD TO GROUND LIGHTNING AND STRONG AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

MORE TYPICAL SCATTERED AFTERNOON AND EARLY EVENING SHOWERS AND
THUNDERSTORMS ARE EXPECTED. THE STRONGER STORMS WILL BE CAPABLE  OF
FREQUENT CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAINFALL...AND
STRONG AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER...
STORM SPOTTERS ARE REQUESTED TO REPORT HEAVY RAINFALL TOTALS
OR LOCALLY STRONG WINDS.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

PP

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Duval

When
July 3, 11:20 AM EST
Where
Duval County, San Pablo
Reported by
TRAINED SPOTTER
Coordinates
30.335, -81.648 (the zone’s center; the record gives no point)

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463674.